Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

What is the cause of shortness of breath?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I just had a neuclar stress test which was abnormal, the dr then immdiately wanted to perform a heart XXXXXXX on me. This was done and everything is normal, however the problem of shortness of breath, or quick desaturation is still happening what is my next step and what could be the cause
Posted Fri, 27 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Chakravarthy Mazumdar 2 hours later

Thanks for the query.

Nuclear stress test can produce false positive results seeking the doctor to go ahead with next step, Angiography. This is a definitive investigation to rule out coronory heart disease causing the above mentioned symptoms. Since this is said to be 'normal' not explaining the symptoms, the heart disease is virually ruled out.

The other possible causes
1) A compromise in lung function causing slight water retention in the lungs. Desaturation is probably because of low blood flow to the alveoli of lungs or the alveoli are collapsed.
2) Thyroid function should be reassessed
3) The current medication should be reviewed again to help alleviate the symptoms.
4) I could see a number of medications here in the form of Thyroxine supplements, bronchodilators (proair), Antidiabetic medication. An interaction amongst them is common, did you check with your doctor about them?

Are you taking Proair according to the dose, duration and they way it has to be used?

Let me know if you have further enquiries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor